MAUDE Adverse Event Report: OSCOR INC. SAFESHEATH II 6F; INTRODUCER, CATHETER

OSCOR INC. SAFESHEATH II 6F; INTRODUCER, CATHETER
Model Number 667460-300
Medical Device Problem Codes Difficult to Remove (1528); Torn Material (3024)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available-evaluation in progress.This initial mdr is being submitted to meet our requirements of reporting.A follow-up will be submitted as soon as the investigation is complete.
 
Event or Problem Description
The customer reported 6f safesheath introducers used for pacemaker implant - when peeling away the material seemed to "disintegrate" and not peel away cleanly.Operator had to remove introducer piece by piece using forceps.Both sheaths (atrial and ventricular leads) were the same.Removed portion and unused, unopened sheaths from same lot number returned for analysis.
 
Additional Manufacturer Narrative
The device was in use for treatment.A review of the device history record (dhr) was conducted and there were no manufacturing rejects or anomalies of this event type recorded in the dhr.A complaint review of the reported lot identified one additional report for the similar event.Returned device analysis reveals the 6fadelante peel away introducer sheath did not peel in half properly.One adelante peel away introducer sheath was returned from the customer without the dilator.There were no other accessories.Blood was found on the sheath.The sheath was returned in two pieces and the peel along the scoreline was very jagged.Upon evaluation of the returned device, it was found that the sheath failed to peel properly along the scoreline.The peel termination stopped at approximately the halfway point and the rest of the sheath tubing was not returned.The returned portion of the sheath tube exhibited a jagged peel all the way down the body of the sheath and was curled on the sideport tubing half of the sheath.Based on the investigation, a capa is not required.A change request was initiated to implement action to prevent recurrence of this event.Oscor will continue to monitor this event type.The event will be re-evaluated if additional information becomes available.Per qa procedure adelante-s introducer sheath in process and final inspection: break and peel test: using samples from fit check, manually break the sheath and hub, and verify that the seal splits easily without extreme elongation.Also verify that the split cap and seal remain secure and do not break free or loosen from the sheath hub.Manually peel the sheath and verify the sheath peels easily along the sheath body and tip.The instructions for use (ifu) in forms the user: sharply snap the tabs of valve housing in a plane perpendicular to the long axis of the sheath to split the valve and peel sheath apart while withdrawing from the vessel.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
SAFESHEATH II 6F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
MDR Report Key6800123
Report Number1035166-2017-00074
Device Sequence Number10797740
Product Code DYB
UDI-Device Identifier20802526532447
UDI-Public20802526532447
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K073100
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2022
Device Model Number667460-300
Device Catalogue Number667460-300
Device Lot NumberDP05465
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/07/2017
Supplement Date Received by Manufacturer09/13/2017
Initial Report FDA Received Date08/17/2017
Supplement Report FDA Received Date05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1